Alert archive / Alabama / Fire Weather Watches in 2012
Fire Weather Watch 4, NWS Mobile, AL
NWS Mobile, AL issued this fire weather watch at Jan 27, 2012, 2:08 PM CST for 10 counties in Alabama. It took effect at Jan 29, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 2:08 PM CST (20:08 UTC)
- In effect from
- Jan 29, 2012, 12:00 PM CST
- Expired
- Jan 28, 2012, 1:40 PM CST
- In force
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS84 KMOB 272009 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 208 PM CST FRI JAN 27 2012 ...FIRE WEATHER WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO LONG DURATION OF VERY LOW HUMIDITY LESS THAN 25 PERCENT... .COOL DRY AIR IS AMASSING OVER THE REGION BEHIND A SECONDARY COLD FRONT PASSING SATURDAY AND BRINGING IN EVEN COOLER AND LESS HUMID AIR ON SUNDAY. THE LOWEST RH WILL BE IN THE MID TEENS WITH LONG DURATION OF MORE THAN 4 HOURS. ALZ051>064-281215- /O.NEW.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 208 PM CST FRI JAN 27 2012 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO LOW HUMIDITY LESS THAN 25 PERCENT FOR MORE THAN 4 HOURS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061...062...063 AND 064. * WIND...NORTH 5-10 MPH. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
669 WWUS84 KMOB 281221 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 621 AM CST SAT JAN 28 2012 ...FIRE WEATHER WATCH IN EFFECT ON SUNDAY FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO POTENTIAL FOR LONG DURATION RELATIVE HUMIDITY LESS THAN 25 PERCENT... .A REIFORCING COLD FRONT WILL MOVE ACROSS THE REGION TODAY WILL ALLOW A SURGE OF EVEN COOLER AND DRIER AIR TO OVERSPREAD THE AREA THIS WEEKEND. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ON SUNDAY WILL BE IN THE TEENS OVER MOST INLAND AREAS ON SUNDAY AFTERNOON WITH LOWER TO UPPER 20S ALONG THE IMMEDIATE COAST. DUE TO THESE LOW RELATIVE HUMIDITIES EXPECTED ON SUNDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR OUR ALABAMA ZONES AS CRITERIA WILL LIKELY BE MET. THIS WATCH FOR THE ALABAMA ZONES WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR SUNDAY LATER TODAY. ALZ051>064-290430- /O.CON.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 621 AM CST SAT JAN 28 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO THE LIKELIHOOD OF LOW AFTERNOON RELATIVE HUMIDITY VALUES... * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060...061...062...063 AND 064. * WIND...NORTH 5-10 MPH. * HUMIDITY...15 TO 20 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
438 WWUS84 KMOB 281940 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST SAT JAN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA FOR A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA FOR THE POTENTIAL OF A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... .A REIFORCING COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. MUCH DRIER AIR WILL OVERSPREAD THE REGION IN THE WAKE OF THE FRONTAL PASSAGE. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ON SUNDAY WILL BE IN THE TEENS OVER MOST INLAND AREAS WITH LOWER TO MIDDLE 20S ALONG THE IMMEDIATE COAST. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA SUNDAY AFTERNOON. THE DRY AIRMASS WILL BEGIN TO MODERATE ON MONDAY...BUT WILL REMAIN VERY DRY ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA...EAST OF INTERSTATE 65. THIS REQUIRES THE ISSUANCE OF A FIRE WEATHER WATCH FOR THOSE AREAS MONDAY AFTERNOON. ALZ057-058-060-291200- /O.UPG.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/ /O.NEW.KMOB.FW.W.0007.120129T1700Z-120129T2300Z/ /O.NEW.KMOB.FW.A.0005.120130T1800Z-120130T2300Z/ BUTLER-CRENSHAW-COVINGTON- 140 PM CST SAT JAN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR PORTIONS OF SOUTH CENTRAL ALABAMA FOR A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR PORTIONS OF SOUTH CENTRAL ALABAMA FOR THE POTENTIAL OF A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. * HUMIDITY...15 TO 20 PERCENT SUNDAY AND AROUND 20 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A LONG DURATION OF LOW RELATIVE HUMIDITY WILL ENHANCE THE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ051>056-059-061>064-291200- /O.UPG.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/ /O.NEW.KMOB.FW.W.0007.120129T1700Z-120129T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-ESCAMBIA- UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- 140 PM CST SAT JAN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA FOR A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A LONG DURATION OF LOW RELATIVE HUMIDITY WILL ENHANCE THE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Jan 27, 11:32 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 27, 11:32 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1132 AM CST FRI JAN 27 2012 .AVIATION (18Z ISSUANCE)...CLEAR SKIES AND GENERALLY LIGHT NORTHERLY WINDS PREVAIL FOR THE NEXT 24 HOURS. /29 && ** PREVIOUS DISCUSSION ** .SHORT TERM (TODAY AND TONIGHT)...A DRIER AND COOLER AIRMASS WILL CONTINUE TO MOVE INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH YESTERDAY. LOW STRATUS CLOUDS COVER MUCH OF THE AREA THIS MORNING...HOWEVER THE CLEARING LINE IS RAPIDLY MOVING THROUGH SOUTHEAST MISSISSIPPI. THE LOW CLOUDS WILL MOVE EAST OF THE AREA BY MID MORNING WITH CLEAR SKIES EXPECTED ACROSS THE ENTIRE CENTRAL GULF COAST. LIGHT NORTHERLY FLOW WILL CONTINUE THROUGH MUCH OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD. THIS WILL KEEP HIGHS IN THE LOW TO MID 60S WITH MUCH LOWER HUMIDITY. CLEAR SKIES...LIGHT WINDS AND A MUCH DRIER ATMOSPHERE WILL ALLOW FOR STRONGER RADIATIONAL COOLING TONIGHT. THIS WILL ALLOW LOWS TO DROP INTO THE MID AND UPPER 30S INLAND TO MID 40S ALONG THE COAST. 13/JC (SATURDAY THROUGH SUNDAY)...A REINFORCING COLD FRONT WILL DROP SOUTH ACROSS THE FCST AREA ON SATURDAY...BUT DUE TO THE VERY DRY ATMOSPHERE OVER THE REGION NO PCPN IS ANTICIPATED WITH THE FROPA...ONLY A BRIEF INCREASE IN CLOUDS IS EXPECTED. A LARGE AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE FCST AREA SATURDAY NIGHT AND SUNDAY. HIGH TEMPS ON SATURDAY IN THE MID/UPPER 60S BUT COOLING TO THE UPPER 50S AND LOWER 60S ON SUNDAY BEHIND THE REINFORCING FRONT. LOWS SATURDAY NIGHT ARE EXPECTED TO BE IN THE MID TO UPPER 30S ACROSS THE ENTIRE FCST AREA...AND LOWS SUNDAY NIGHT EVEN COLDER GENERALLY IN THE LOWER 30S. 12/DS && .LONG TERM (MONDAY THROUGH THURSDAY)...SFC HIGH PRESSURE WILL BE SHIFTING EAST OF THE FCST AREA MONDAY AND TUESDAY WITH A MODIFYING SOUTHEASTERLY FLOW DEVELOPING OVER THE AREA...BUT MOSTLY CLEAR SKIES WILL CONTINUE MONDAY THROUGH TUESDAY. BOTH TEMPERATURES AND DEWPOINTS WILL INCREASE MONDAY AND TUESDAY. HIGH TEMPS MONDAY IN THE LOW TO MID 60S AND IN THE UPPER 60S TUESDAY. MONDAY NIGHT LOWS IN THE MID 30S TO LOWER 40S. THINGS WILL BEGIN TO CHANGE TUESDAY NIGHT WHEN A SLIGHT CHANCE FOR SHOWERS RETURNS TO THE FCST AS ATMOSPHERIC MOISTURE STEADILY INCREASES OVER OUR REGION AND A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA. A DEVELOPING STORM SYSTEM OVER TEXAS ON WEDNESDAY IS EXPECTED TO MOVE UP ACROSS TENNESSEE AND INTO KENTUCKY BY LATE THURSDAY...WITH AN ASSOCIATED COLD FRONT MOVING INTO OUR FCST AREA BY LATE THURSDAY. AS THIS FRONT APPROACHES OUR AREA WEDNESDAY INTO THURSDAY...EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS THE REGION. MAX TEMPS ON BOTH WEDNESDAY AND THURSDAY ARE EXPECTED TO BE IN THE UPPER 60S AND LOWERS 70S...WITH LOWS TUESDAY NIGHT RANGING FROM THE MID 40S INTERIOR TO THE MID 50S COASTAL. A LITTLE WARMER WEDNESDAY NIGHT WITH LOWS IN THE LOW TO MID 50S AREA WIDE. 12/DS && .MARINE...STRONG NORTHERLY WINDS WILL DECREASE LATER THIS MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. LIGHT NORTHERLY FLOW WILL CONTINUE THROUGH FRIDAY NIGHT AS ANOTHER COLD FRONT APPROACHES THE AREA. THIS FRONT WILL MOVE ACROSS THE MARINE AREA ON SATURDAY WITH NORTHERLY FLOW INCREASING SATURDAY NIGHT. NORTHERLY FLOW WILL DECREASE ON SUNDAY AND BECOME SOUTHEAST ON TUESDAY AS HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC. 13/JC && .FIRE WEATHER...A COOLER AND DRIER AIRMASS IS BUILDING OVER THE REGION IN THE WAKE OF THE FRONT THAT MOVED ACROSS THE AREA ON THURSDAY. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE LOW TO MID 30S ACROSS THE REGION BOTH TODAY AND SATURDAY. DURATIONS ARE NOT EXPECTED TO BE LONG ENOUGH OVER THE FLORIDA PANHANDLE TO CONSIDER ANY RED FLAGS...SO NOT HEADLINES THROUGH THE EARLY PART OF THE WEEKEND DUE TO RESTRICTIONS OF RH AND ERC VALUES. LOWEST AFTERNOON RELATIVE HUMIDITIES ON SUNDAY AND MONDAY ARE EXPECTED TO BE IN THE IN THE 20S AND WITH LONGER AFTERNOON DURATIONS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 41 68 38 / 00 00 05 10 PENSACOLA 65 43 67 42 / 00 00 05 10 DESTIN 65 44 63 48 / 00 00 05 10 EVERGREEN 63 37 66 34 / 00 00 10 10 WAYNESBORO 64 34 63 30 / 00 00 05 10 CAMDEN 61 37 64 32 / 00 00 10 05 CRESTVIEW 65 36 68 37 / 00 00 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 27, 11:38 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1138 AM CST FRI JAN 27 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1138 AM CST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630-650-655-670-675-281130- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1138 AM CST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM SATURDAY NIGHT THROUGH MONDAY.
Nearby
Fire Weather Watches in Alabama, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.